Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 92, NWS Des Moines, IA

June 24, 20156 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 9:45 PM CDT for 6 counties in Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2015, 9:45 PM CDT (02:45 UTC)
Expired
Jun 24, 2015, 10:45 PM CDT
In force
60 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appanoose County, IA, Davis County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 6:21 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-609 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
637 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS53 KDMX 250245
SVRDMX
IAC007-051-123-125-135-179-250345-
/O.NEW.KDMX.SV.W.0092.150625T0245Z-150625T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DAVIS COUNTY IN SOUTHEASTERN IOWA...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  MONROE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN WAPELLO COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 1045 PM CDT

* AT 944 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES WEST OF EDDYVILLE TO 7 MILES WEST OF ALBIA
  TO 6 MILES NORTHEAST OF CORYDON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...OSKALOOSA...CENTERVILLE...ALBIA...EDDYVILLE...RATHBUN
  LAKE...OTTUMWA INDUSTRIAL AIRPORT...LAKE SUNDOWN...FREMONT...
  MORAVIA...MOULTON...LOVILIA...BEACON...UNIVERSITY PARK...MYSTIC...
  BUSSEY...BLAKESBURG...DRAKESVILLE...KIRKVILLE AND HAMILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4090 9310 4107 9296 4131 9291 4126 9241
      4092 9240 4059 9262 4059 9266
TIME...MOT...LOC 0244Z 281DEG 38KT 4120 9286 4100 9294 4082 9322 

HAIL...1.00IN
WIND...60MPH
 
$$

COGIL
3 follow-up statements
783 
WWUS53 KDMX 250313
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 PM CDT WED JUN 24 2015

IAC123-125-250322-
/O.CAN.KDMX.SV.W.0092.000000T0000Z-150625T0345Z/
MARION IA-MAHASKA IA-
1013 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION AND
SOUTHERN MAHASKA COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4090 9310 4107 9296 4116 9294 4116 9241
      4092 9240 4059 9262 4059 9266
TIME...MOT...LOC 0312Z 282DEG 52KT 4116 9264 4095 9261 4076 9280 

$$

IAC007-051-135-179-250345-
/O.CON.KDMX.SV.W.0092.000000T0000Z-150625T0345Z/
DAVIS IA-MONROE IA-APPANOOSE IA-WAPELLO IA-
1013 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN DAVIS...MONROE...NORTHEASTERN APPANOOSE AND WESTERN
WAPELLO COUNTIES...

AT 1012 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EDDYVILLE TO 10 MILES NORTHEAST OF LAKE SUNDOWN TO 4
MILES NORTHEAST OF CENTERVILLE...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...CENTERVILLE...ALBIA...EDDYVILLE...LAKE SUNDOWN...RATHBUN
LAKE...OTTUMWA INDUSTRIAL AIRPORT...MORAVIA...MOULTON...LOVILIA...
MYSTIC...BLAKESBURG...DRAKESVILLE...KIRKVILLE...UNIONVILLE...
CHILLICOTHE...RATHBUN...UDELL...ALBIA MUNICIPAL AIRPORT AND HONEY
CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4090 9310 4107 9296 4116 9294 4116 9241
      4092 9240 4059 9262 4059 9266
TIME...MOT...LOC 0312Z 282DEG 52KT 4116 9264 4095 9261 4076 9280 

HAIL...1.00IN
WIND...60MPH
 
$$

COGIL
095 
WWUS53 KDMX 250331
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT WED JUN 24 2015

IAC007-051-135-179-250345-
/O.CON.KDMX.SV.W.0092.000000T0000Z-150625T0345Z/
DAVIS IA-MONROE IA-APPANOOSE IA-WAPELLO IA-
1031 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN DAVIS...EASTERN MONROE...NORTHEASTERN APPANOOSE AND
WESTERN WAPELLO COUNTIES...

AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF EDDYVILLE TO 9 MILES EAST OF LAKE
SUNDOWN TO 6 MILES EAST OF CENTERVILLE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...CENTERVILLE...EDDYVILLE...LAKE SUNDOWN...OTTUMWA INDUSTRIAL
AIRPORT...RATHBUN LAKE...MORAVIA...MOULTON...MYSTIC...BLAKESBURG...
DRAKESVILLE...KIRKVILLE...UNIONVILLE...CHILLICOTHE...RATHBUN...
UDELL...ALBIA MUNICIPAL AIRPORT...HONEY CREEK STATE PARK...SHARON
BLUFFS STATE PARK AND LAKE WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4083 9300 4097 9278 4116 9275 4116 9241
      4092 9240 4059 9262 4059 9266
TIME...MOT...LOC 0331Z 300DEG 39KT 4109 9259 4088 9256 4069 9275 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
503 
WWUS53 KDMX 250347
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CDT WED JUN 24 2015

IAC007-051-135-179-250356-
/O.EXP.KDMX.SV.W.0092.000000T0000Z-150625T0345Z/
DAVIS IA-MONROE IA-APPANOOSE IA-WAPELLO IA-
1047 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DAVIS...EASTERN
MONROE...NORTHEASTERN APPANOOSE AND WESTERN WAPELLO COUNTIES HAS
EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
IOWA.

LAT...LON 4083 9300 4097 9278 4116 9275 4116 9241
      4092 9240 4059 9262 4059 9266
TIME...MOT...LOC 0344Z 281DEG 38KT 4109 9259 4088 9256 4069 9275 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:17 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 24, 7:17 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT WED JUN 24 2015

.UPDATE...
ISSUED AT 701 PM CDT WED JUN 24 2015

CURRENTLY A WARM FRONT IS GRADUALLY LIFTING ACROSS SW AND FAR
SOUTHERN IOWA. THE AIRMASS IS VERY UNSTABLE WITH VERY STRONG SHEAR
OVER THE AREA. CURRENTLY STORMS HAVE FIRED UP JUST NORTH OF THE
I-80 CORRIDOR BUT ARE MOVING SOUTHEAST INTO THE INSTABILITY AXIS
AND WILL BE AFFECTING LOCATIONS ALONG I-80 AND THE METRO AREA. IN
ADDITION TO SEVERE STORMS...VERY HEAVY RAINFALL WILL OCCUR WITH
THE STORMS. CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT...AFT
09Z OR 10Z.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 341 PM CDT WED JUN 24 2015

COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A
WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING
SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS
CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH
CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY
LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING.
SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING
AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID-
EVENING HOURS.

HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS
TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH
PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE
NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM
REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER
THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG
THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR
TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER
CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO
LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING
AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE
POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY
STRAIGHT LINE WIND EVENT POTENTIAL.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 341 PM CDT WED JUN 24 2015

MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL
CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT
SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH
LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST
ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND
INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH
CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE
70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE
REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT
THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL
SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES
FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR
SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL
FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED
THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT
COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO
LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT
WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA
WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP
SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE
LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO
60S.

&&

.AVIATION...25/00Z
ISSUED AT 701 PM CDT WED JUN 24 2015

CONDITIONS WILL BECOME MVFR WITH LOCAL IFR IN STRONG
THUNDERSTORMS. CONDITIONS WILL GRADUALLY IMPROVE AFT 14Z FM NW TO
SE AS SFC WIND BECOMES NRLY AFT 09Z.

&&

.HYDROLOGY...
ISSUED AT 341 PM CDT WED JUN 24 2015

WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE
EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT...
WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE
WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN
WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20
CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND
WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO
CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH
FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED
THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF
CONSIDERABLY B/T 03-09Z THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ADAIR-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE-
CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-
WRIGHT.

&&

UPDATE...FAB
SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...FAB
HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT WED JUN 24 2015

IAZ044>050-057>062-070>075-081>086-092>097-252130-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE
POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80
THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER
AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW
OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME
OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

IAZ004>007-015>017-023>028-252130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING.
THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO
POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ033>039-252130-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE
PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND
DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

REV

In the hours before

Local storm report, Jun 24, 8:49 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     5 N MENLO               41.60N 94.40W
06/24/2015                   GUTHRIE            IA   TRAINED SPOTTER

            8 TO 10 INCH LIMBS SNAPPED OFF TREES.

&&

FAB
Local storm report, Jun 24, 8:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             NEW VIRGINIA            41.18N 93.73W
06/24/2015  E1.00 INCH       WARREN             IA   TRAINED SPOTTER

&&

FAB
Local storm report, Jun 24, 9:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     MILO                    41.29N 93.44W
06/24/2015  E55 MPH          WARREN             IA   FIRE DEPT/RESCUE

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 9:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     2 NNE OSCEOLA           41.06N 93.76W
06/24/2015  E60 MPH          CLARKE             IA   TRAINED SPOTTER

            0 VISIBILITY WITH TORRENTIAL RAIN.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 9:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND DMG     3 S OSCEOLA             40.99N 93.77W
06/24/2015                   CLARKE             IA   TRAINED SPOTTER

            WALL CLOUD REPORTED. POWER FLASHES REPORTED
            IN OR NEAR OSCEOLA - POSSIBLY STRONG WINDS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 9:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     3 W CHARITON            41.02N 93.36W
06/24/2015  M61 MPH          LUCAS              IA   MESONET

            MEASURED AT THE CHARITON AIRPORT

&&

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:04 PM CDTTornado WarningDMXDallas41 min
Jun 24, 7:15 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison45 min
Jun 24, 7:19 PM CDTTornado WarningDMXAdair, Madison26 min
Jun 24, 7:21 PM CDTTornado WarningDMXAdair, Audubon, Cass24 min
Jun 24, 7:45 PM CDTTornado WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 24, 7:47 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie28 min
Jun 24, 7:56 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren49 min
Jun 24, 8:29 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union17 min
Jun 24, 8:32 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren43 min
Jun 24, 9:10 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren50 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne58 min
Jun 24, 9:44 PM CDTFlash Flood WarningDMXDallas, Greene, Guthrie4 hr
Jun 24, 9:52 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie38 min
Jun 24, 10:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
Jun 24, 10:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello47 min
Jun 24, 10:29 PM CDTFlash Flood WarningDMXBoone, Carroll, Greene6 hr
Jun 24, 10:43 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne9 hr
Jun 25, 12:14 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren46 min
Jun 25, 12:22 AM CDTFlash Flood WarningDMXDallas, Greene, Guthrie7 hr
Jun 25, 12:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie52 min
Jun 25, 12:59 AM CDTFlash Flood WarningDMXBoone, Dallas, Guthrie, Madison, Marion, Polk and 1 more6 hr
Jun 25, 1:25 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren35 min
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Greene5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Polk5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk5 days
Jun 25, 2:27 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Wapello52 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDavis, Wapello60 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXPolk4 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDallas, Guthrie34 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren53 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren40 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXWarren33 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Marion46 hr
Jun 25, 6:57 AM CDTAreal Flood WarningDMXAppanoose, Clarke, Dallas, Greene, Guthrie, Lucas and 6 more9 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXLucas, Wayne49 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXAppanoose38 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.